Alert archive / Alabama / Flash Flood Warnings in 2022

Flash Flood Warning 28, NWS Mobile, AL

July 10, 2022Mobile County, Alabama

NWS Mobile, AL issued this flash flood warning at Jul 10, 2022, 6:29 PM CDT for Mobile County, Alabama. It was in force for 104 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2022, 6:29 PM CDT (23:29 UTC)
Expired
Jul 10, 2022, 8:13 PM CDT
In force
104 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
None

County Mobile County, AL

The radar

The Mobile radar (KMOB), 17 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2022-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2042 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2022-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2042 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
681 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

853 
WGUS54 KMOB 102329
FFWMOB
ALC097-110330-
/O.NEW.KMOB.FF.W.0028.220710T2329Z-220711T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mobile AL
629 PM CDT Sun Jul 10 2022

The National Weather Service in Mobile has issued a

* Flash Flood Warning for...
  Southeastern Mobile County in southwestern Alabama...

* Until 1030 PM CDT.

* At 629 PM CDT, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  2 and 4 inches of rain have fallen. The expected rainfall rate is 
  2 to 3 inches in 1 hour. Additional rainfall amounts of 1 to 3 
  inches are possible in the warned area. Flash flooding is ongoing 
  or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar and automated gauges.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  I10 And I65, Neshota, Navco and Mertz.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3064 8814 3068 8805 3067 8803 3067 8802
      3067 8800 3054 8807 3056 8809 3058 8810
      3060 8811

FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL RATE...2-3 INCHES IN 1 HOUR

$$

MM
1 follow-up statement
597 
WGUS74 KMOB 110113
FFSMOB

Flash Flood Statement
National Weather Service Mobile AL
813 PM CDT Sun Jul 10 2022

ALC097-110123-
/O.CAN.KMOB.FF.W.0028.000000T0000Z-220711T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mobile AL-
813 PM CDT Sun Jul 10 2022

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN MOBILE COUNTY...

The heavy rain has ended. Please continue to heed any additional 
information from local officials.

LAT...LON 3064 8814 3068 8805 3067 8803 3067 8802
      3067 8800 3054 8807 3056 8809 3058 8810
      3060 8811

$$

21/CLL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 4:05 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jul 10, 4:05 PM CDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
405 PM CDT Sun Jul 10 2022

.NEAR TERM UPDATE /Now Through Monday/...Wet and stormy sums up
the near term pretty well. An upper level trough meanders over the
area as a stalled front sits off the north-central Gulf Coast
states. These features will be responsible for continuing to
supply the area with copious amounts of moisture (noted by PWATs
remaining at or above 2 to 2.25"). This coupled with afternoon
heating should allow for scattered to numerous showers and storms
to develop today and again Monday for much of the region. Greatest
coverage will remain focused generally along and southeast of the
I-65/I-10 corridor. Coverage should become focused across coastal
counties and the marine waters late this evening into the
overnight hours. Heavy rainfall will be the primary concern with
storms given antecedent soil moisture is rather moist from
rainfall the past few days. We could see some spots that
experience slow moving and/or training thunderstorms dealing with
localized flash flooding issues today and tomorrow. A marginal
risk for flash flooding remains in place across the area today and
tomorrow from the WPC. At this time it doesn't appear there will
be much of a severe risk from storms, although any storm mergers
could produce some stronger downbursts.

Forecast highs will be in the upper 80's to lower 90's for today,
and expect this to remain the case for Monday. Lows will be in
the middle 70's, with upper 70's nearer the coast. Heat index
values should remain relatively tame today and Monday owing to the
cooler forecast highs, however, they will still be in the 100 to
105 range. A LOW risk of rip currents is in place today into
tonight, becoming a Moderate risk Monday and Monday evening for
the FL panhandle and AL coastlines respectively. A HIGH risk of
rip currents begins Tuesday in the short term period. MM/25

&&

.SHORT TERM /Monday night Through Wednesday night/...An upper
level low will linger over the northern Gulf through much of the
period as the area remains situated between two upper level
ridges. Meanwhile, a weak frontal boundary will gradually wash out
through mid week. The upper low/weakness aloft combined with the
stalled front and plenty of deep layer moisture (PW values of
2-2.2 inches) will continue to maintain a wet pattern with daily
rounds of scattered to numerous showers and thunderstorms. Global
models continue to have trouble handling possible surface low
development across the northern Gulf during the mid to late part
of the week. If low development does take place nearby, then
associated rainfall amounts would increase along with all the
other associated coastal hazards.

The clouds and rain will help keep temperatures in check with mid
to upper 80s. Lows will be in the low to mid 70s with upper 70s to
near 80 along the coast. /13

&&

.EXTENDED TERM /Thursday Through Sunday/...The extended remains
unsettled as the area remains in a weakness aloft with continued
high amounts of deep layer moisture. The wild card is what happens
with sfc low development over the northern Gulf and where it goes
through the mid to latter part of the week. The steering flow
pattern remains very weak, so anything that develops will be slow
moving and will serve to drastically increase rainfall amounts.
Regardless of development, the potential for flash flooding will
likely to continue to increase through the week as the wet pattern
continues. The end of the week into the weekend remains uncertain
as the GFS and ECMWF have very different solutions. /13

&&

.MARINE...No hazards are expected for the marine waters through
Tuesday outside of increased winds and seas nearby any thunderstorms
that does develop. Our attention turns towards the end of the middle
to end of next week as confidence is growing in the potential for a
area of low pressure to develop over the northern Gulf. This system
will likely lead to southerly winds and seas increasing. We will
have to monitor this system closely as trends could lead to
hazardous conditions. BB/03

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Jul 10, 4:55 PM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Mobile AL
455 PM CDT Sun Jul 10 2022

FLZ202-204-102230-
Santa Rosa Coastal FL-Escambia Coastal FL-
455 PM CDT Sun Jul 10 2022

...A strong thunderstorm will impact portions of south central
Escambia County through 530 PM CDT...

At 454 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Oriole Beach, or over Gulf Breeze, moving
south at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Pensacola, Brent, West Pensacola, Gulf Breeze, Goulding and Oriole
Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3048 8730 3053 8712 3052 8715 3051 8716
      3045 8707 3049 8716 3037 8717 3038 8703
      3034 8716 3036 8720 3037 8719 3038 8719
      3041 8722 3034 8722 3033 8725
TIME...MOT...LOC 2154Z 346DEG 9KT 3036 8712

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Black
Special weather statement, Jul 10, 5:52 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Mobile AL
552 PM CDT Sun Jul 10 2022

ALZ263-102330-
Mobile Central AL-
552 PM CDT Sun Jul 10 2022

...A strong thunderstorm will impact portions of central Mobile
County through 630 PM CDT...

At 552 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 4 miles southeast of I10 And I65, or 6 miles
south of Downtown Mobile. This storm was nearly stationary.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will remain over mainly rural areas of central Mobile
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3052 8814 3054 8817 3071 8809 3065 8803
      3065 8805 3066 8804 3066 8805 3064 8806
      3061 8805 3059 8806 3057 8809 3055 8808
      3053 8808 3052 8809
TIME...MOT...LOC 2252Z 221DEG 1KT 3059 8806

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Jul 10, 5:59 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Mobile AL
559 PM CDT Sun Jul 10 2022

ALZ263-102345-
Mobile Central AL-
559 PM CDT Sun Jul 10 2022

...A strong thunderstorm will impact portions of central Mobile
County through 645 PM CDT...

At 559 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Downtown Mobile. This storm was nearly
stationary.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Chickasaw, I65 And I165
and I10 And I65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3072 8825 3080 8815 3079 8801 3078 8802
      3079 8799 3076 8802 3073 8800 3075 8800
      3074 8799 3071 8800 3072 8800 3074 8802
      3074 8803 3071 8802 3067 8803 3075 8804
      3074 8805 3066 8804 3064 8806 3059 8806
TIME...MOT...LOC 2259Z 217DEG 4KT 3069 8807

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

MM

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 8:19 PM CDTSpecial Weather StatementMOBChoctaw56 min
Jul 9, 9:16 PM CDTSpecial Weather StatementMOBChoctaw, Clarke, Wilcox44 min
Jul 9, 10:02 PM CDTSpecial Weather StatementMOBButler, Clarke, Conecuh, Monroe, Washington43 min
Jul 9, 11:05 PM CDTSpecial Weather StatementMOBBaldwin, Conecuh, Covington, Escambia, Mobile55 min
Jul 9, 11:23 PM CDTSpecial Marine WarningMOB97 min
Jul 10, 1:20 AM CDTSpecial Marine WarningMOB85 min
Jul 10, 2:03 AM CDTSpecial Marine WarningMOB87 min
Jul 10, 3:25 AM CDTSpecial Marine WarningMOB95 min
Jul 10, 4:53 PM CDTSpecial Marine WarningMOB97 min
Jul 10, 5:50 PM CDTSpecial Marine WarningMOB85 min
Jul 10, 5:52 PM CDTSpecial Weather StatementMOBMobile38 min
Jul 10, 5:59 PM CDTSpecial Weather StatementMOBMobile46 min
Jul 10, 6:20 PM CDTAreal Flood AdvisoryMOBMobile9 min
Jul 10, 6:45 PM CDTSpecial Marine WarningMOB37 min
Jul 10, 6:47 PM CDTSpecial Weather StatementMOBMobile58 min

Nearby

Flash Flood Warnings in Alabama, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.